Alert archive / California / Wind Advisories in 2008
Wind Advisory 67, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 19, 2008, 1:24 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 19, 2008, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 1:24 AM PDT (08:24 UTC)
- In effect from
- Apr 19, 2008, 11:00 AM PDT
- Expired
- Apr 19, 2008, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2947 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 190824 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 124 AM PDT SAT APR 19 2008 CAZ055-056-058-060>062-191900- /O.NEW.KSGX.WI.Y.0067.080419T1800Z-080420T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 124 AM PDT SAT APR 19 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. WEST WINDS OF 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AS A TROUGH OF LOW PRESSURE PASSES BY TO THE NORTH. THE WINDS SHOULD CONTINUE WELL INTO THE EVENING...THEN SLOWLY TAPER OFF LATE TONIGHT. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. $$ MACKECHNIE
3 follow-up statements
000 WWUS76 KSGX 191842 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1142 AM PDT SAT APR 19 2008 CAZ055-056-058-060>062-200400- /O.CON.KSGX.WI.Y.0067.000000T0000Z-080420T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1142 AM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WEST WINDS OF 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AS LOW PRESSURE STRENGTHENS OVER NEVADA. THE WINDS SHOULD CONTINUE WELL INTO THE EVENING...THEN SLOWLY TAPER OFF LATE TONIGHT. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. $$ JAD
000 WWUS76 KSGX 200401 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 901 PM PDT SAT APR 19 2008 CAZ055-056-058-060>062-200600- /O.CON.KSGX.WI.Y.0067.000000T0000Z-080420T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 901 PM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WEST WINDS FROM 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH 11 PM. THE WINDS WILL SLOWLY TAPER OFF THEREAFTER. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO LESS THAN A MILE. $$ MOEDE
000 WWUS76 KSGX 200727 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 PM PDT SAT APR 19 2008 CAZ055-056-058-060>062-200800- /O.EXP.KSGX.WI.Y.0067.000000T0000Z-080420T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1100 PM PDT SAT APR 19 2008 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 9:15 PM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 18, 9:15 PM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 915 PM PDT FRI APR 18 2008 .SYNOPSIS...AN UPPER LEVEL TROUGH AND RAPIDLY DEEPENING MARINE LAYER WILL BRING MUCH COOLER WEATHER THIS WEEKEND. DRIZZLE IS POSSIBLE WEST OF THE MOUNTAINS THE NEXT TWO NIGHTS. STRONG ONSHORE FLOW WILL RESULT IN GUSTY WINDS AT OVER THE MOUNTAINS AND DESERTS. IT WILL TURN WARMER LATER NEXT WEEK AS HIGH PRESSURE SLOWLY REBUILDS OVER THE WEST. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. A LARGE SCALE UPPER LOW OVER THE PACIFIC NORTHWEST WILL BE A KEY PLAYER IN OUR WEEKEND WEATHER...BRINGING SIGNIFICANTLY COOLER WEATHER AND GUSTY MTN AND DESERT WINDS TO SOUTHERN CAL SATURDAY AND SUNDAY. THE ENORMOUS CLOUD SHIELD OVER THE PACIFIC BEYOND THE OUTER WATERS IS QUITE IMPRESSIVE THIS EVENING. CLOUD WERE FILLING IN OVER INNER WATERS AND WILL SURGE INTO THE VALLEYS LATER TONIGHT. CONSIDERING THE RATE AT WHICH THE MARINE LAYER IS DEEPENING (AIDED BY A COASTAL EDDY) THE CLOUD DECK WILL BE BETWEEN 4000 AND 4500 FEET DEEP BY 18Z SATURDAY. DRIZZLE IS A POSSIBILITY WITH SUCH RAPID DEEPENING...FOG COULD RESTRICT VIS TO LESS THAN A MILE IN THE EASTERN VALLEYS AND MTN FOOTHILLS BELOW 4500 FEET LATER TONIGHT AND SATURDAY MORNING. TEMPERATURES WILL BE A LOT LOWER TOMORROW. IN THE LOWER LEVELS...THE MARINE AIR WILL DROP TEMPS 10 TO 20 DEGREES WEST OF THE MTNS BELOW 4500 FEET. IN THE MTNS AND DESERTS THE LOWER HTS AND THICKNESSES ASSOCIATED WITH THE UPPER TROUGH WILL RESULT IN 10 TO 15 DEGREES OF COOLING. CLEARING IS NOT CLEAR-CUT CERTAINTY SATURDAY AFTERNOON...BUT IT APPEARS THAT COOLING ALOFT SHOULD WEAKEN THE INVERSION AND ALLOW SOME MIXING DURING THE DAY FOR PARTIAL CLEARING. WINDS WILL BE STRONGER IN THE MTNS AND DESERTS. INCREASING ONSHORE GRADIENTS ALONG WITH STRONG NW FLOW ALOFT WILL BRING GUSTY NW WINDS THE NEXT THREE DAYS. WINDS WILL APPROACH WIND ADVISORY LEVELS IN THE AFTERNOONS AND EVENINGS...AND BLOWING DUST AND SAND MAY LIMIT VIS AT TIMES. AFTER THREE DAYS OF COOL...BREEZY WEATHER...TEMPERATURES START TO RECOVER TUESDAY AS THE UPPER TROUGH SHIFTS EAST. 500 MB HTS STAY AT ABOVE 570 DM THROUGH WEDNESDAY...THEN REALLY JUMP THURSDAY AND FRIDAY IN RESPONSE TO A BUILDING HIGH AMPLITUDE RIDGE FOR WARMER WEATHER AND TEMPERATURES ABOVE CLIMATOLOGY FOR THE END OF THE WEEK. FORECAST WAS UPDATED TO ADJUST SKY COVER THIS WEEKEND AND TO INCREASE WINDS IN THE MTNS AND DESERTS. && .AVIATION...190300Z PATCHY STRATUS HAS MOVED INTO COASTAL AREAS THIS EVENING WITH BASES ABOVE 1000 FT MSL. ANTICIPATE CIGS TO INCREASE FROM 1000 FT MSL TO 2500 FT MSL BY MORNING WITH TOPS TO FL040. SOME CLEARING IS EXPECTED INLAND DURING THE DAY SATURDAY...HOWEVER THE COAST COULD REMAIN OVERCAST FOR MUCH OF THE DAY. STRATUS IS EXPECTED TO RAPIDLY SPREAD INLAND ACROSS THE VALLEYS AND INTO THE FOOTHILLS SATURDAY AFTERNOON AND EVENING AS ONSHORE FLOW STRENGTHENS AND A COASTAL EDDY DEVELOPS. THE MARINE LAYER WILL REMAIN FAIRLY DEEP WITH MVFR OR VFR CIGS WEST OF THE MOUNTAINS THROUGH SUNDAY MORNING. STRONG WESTERLY WINDS AT THE RIDGE TOPS COULD PRODUCE STRONG UP AND DOWN DRAFTS NEAR THE MTNS AND IN THE DESERTS LATE TONIGHT THROUGH SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOEDE AVIATION...SCV
Hazardous weather outlook, Apr 18, 3:30 PM PDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 PM PDT FRI APR 18 2008 CAZ055-056-058-060>062-191200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 330 PM PDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY IN THE MOUNTAINS AND DESERTS AT TIMES SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.